Have I swung the other way?: Hello lovely people... - Thyroid UK

Thyroid UK
109,278 members126,952 posts

Have I swung the other way?

LeanneMarie87
LeanneMarie87

Hello lovely people,

I'm wondering if anyone can help, I've been feeling rotten the past two weeks; a huge increase in appetite, trouble sleeping, stomach issues (like IBS), chest pains, fatigue, anxious, irritable, heat intolerance, mood swings and general aches and pains.

I was doing really well before then and was on 50mcg of Levo, however around six weeks ago my GP upped my dose to 75mcg in response to a 'flare' I had which was caused by accidentally consuming gluten (I've been gluten and dairy free for 4 years).

I've just had my bloods back and they are as follows,

May 14th, 2018

TSH 0.72 mIU/L 0.27 - 4.20

T4 18.100 pmol/L 12.00 - 22.00

T3 5.05 pmol/L 3.10 - 6.80

July 14th, 2018

TSH *0.099 mIU/L 0.27 - 4.20

T4 21.100 pmol/L 12.00 - 22.00

T3 5.13 pmol/L 3.10 - 6.80

My B12 is fine (I SI every two weeks), Vit D is up to 120nmol/L, Ferritin is 130ug/L, however, my folate is low even though I take 400mcg of Folic Acid per day?! 6.8ug/L

So I'm wondering if my dose is too high and I've swung over to Hyper as opposed to Hypo and whether this means I should reduce my dose?

Any advice is always welcome and gratefully received :)

Leanne

(Diagnosed as subclinical hypothyroid with raised antibodies in March 2018)

2 Replies
oldestnewest

You can't 'swing over to hyper' if you're hypo. The thyroid cannot regenerate itself and over-produce. You could be over-medicated though, which you are not, because both your Frees are in-range.

Or, as you have Hashi's, you could have a Hashi's 'hyper' swing (which isn't the same thing as being hyper). But, you don't have that, either, because the Frees aren't that high.

Your results actually look pretty good. However, it's a very personal thing, and what suits one person doesn't suit another. So, there's always the possibility that your levels are too high for you. But, you'd only find that out by trialling a reduction in dose (on your own, don't involve your doctor, or you might not get your dose back when you need it!)

Another possibility is that you're not converting especially well, and you may just have too much T4 and would feel better with less. And, as your FT3 results are more or less the same on 50 and 75 mcg, you might just be better on 50. However, as you have Hashi's, that situation won't last forever. As more of your thyroid is destroyed, you will need higher and higher doses. So, as I said, just try reducing it on your own, without involving your doctor, so that you can put it back up again if you feel the need. Not sure that's clear, but hope you know what I mean. :)

Hi to Leeann Marie and grey goose I was dx Hashimoto 4 years ago most of my symptoms r hyper symptoms but my labs showed high antibodies and tag 3.4 with free t4 very low bottom 0.9 . If greygoose can lmk how I can be hypo and feel hyper I’d appreciate it the drs day it’s not true has to b something else anxiety etc . Thx cg

You may also like...